Arkansas, 2025Tornadoes and Damaging Winds in Arkansas, March 14, 2025
March 14, 2025 · NWS SHV · 4 events in 2 counties and zones
Robust thunderstorm development began late in the evening on March 14th along a dryline from the Hot Springs region southward toward Texarkana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas in Northern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Robust thunderstorm development began late in the evening on March 14th along a dryline from the Hot Springs region southward toward Texarkana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas in Northern Arkansas. However, a strengthening low-level jet sampled by the KLZK (North Little Rock, Arkansas) and KSHV (Shreveport, Louisiana) radars both supported 0-1 km storm relative helicity (SRH) on the order of 200-300 m2/s2. Increasing low-level surface moisture and mixed layer CAPE were supportive of a more tornadic environment downstream of the developing convection. Discrete to semi-discrete supercells migrated into this air mass with damaging wind gusts and tornadoes eventually being reported across parts of Southwest Arkansas late into the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 14, 6:12 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 14, 6:12 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
712 PM CDT Fri Mar 14 2025
...New AVIATION...
.UPDATE...
Issued at 513 PM CDT Fri Mar 14 2025
This is a quick update to account for the issuance of Tornado
Watch #33 in our hazard grids, now in effect until 10 PM CDT
tonight. Convective initiation has begun in Central Louisiana
with any intensification allowing thunderstorms capable of
producing large hail, damaging winds and tornadoes near the Ark-
La-Miss. High-res guidance continues to indicate some storm
development slightly further west later this evening (near the
TX/LA border), while the 19Z UA sounding from ULM (thanks ULM!)
indicates some lingering capping still in the atmosphere for
convection to overcome. /16/
&&
.SHORT TERM...
(This evening through Saturday Night)
Issued at 224 PM CDT Fri Mar 14 2025
Partly to mostly cloudy skies and warm low to mid 80s. Our dew
points in the lower 60s in E TX with initiation on approach. The
dry line is knocking on the door at Terrel and will spread into
our I-30 corridor with our Wind/Red Flag into the early to mid
evening. There are some cooler upper 70s under the thicker
remaining blanket of clouds. The SPC has updated with a good nudge
back into deep east TX from Natchitoches with the Slight Risk for
the rest of day one. The day two is now upgraded to a High Risk
just to our East with no changes to the Slight or Moderate zones.
Models continue to look at some develop after midnight from deep E
TX/NW LA and SE AR predawn. The GFS develops a weak surface low
of 998mb SE of Shreveport by 9am, and the push eastward begins to
pivot and unfold for the rest of the afternoon. The NAM is
similar and the ECMWF too, both farther north with a surface low
over S AR by noon. The overnight lows will vary with the dry air
intrusion from upper 40s extreme north to muggy mid 60s in the
delta Parishes. The convective weather will progress out of our
area late Saturday as high pressure arrives to make for a nice
quiet Sunday. /24/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 224 PM CDT Fri Mar 14 2025
So the 1024mb surface high will drift over our Four-State area
overnight into early Sunday with cooler 40s for a day or two on
lows. The highs will actually be average for Sunday near 70
degrees. The new week will see a warmer trend back toward 80 by
Tuesday and lows in the 50s. However on Wednesday, our next
cold front will pass through with some more showers and a few
isolated thunderstorms with our highs trending back down into the
60s by the end of this long term with a nice 1030mb surface air
mass to put a bow on the Winter season, which btw ends at 4:01 am
on Thursday morning. /24/
&&
.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Fri Mar 14 2025
Windy conditions will persist at all sites for the at least the
first couple of hours of the period. However, wind speeds should
rapidly diminish to around 10 kts or less before 15/06z. Showers
and thunderstorms remain possible early in the period, mainly
southeast of a line from KJSO to KELD, but convective coverage and
impacts any individual TAF sites are very uncertain. MVFR ceilings
are expected at most locations after 15/06z. Another round of
convection should develop across East Texas just before sunrise
and will spread east and southeast on Saturday, finally exiting to
the east late in the period. Flight conditions should rapidly
improve back into the VFR range from west to east as the showers
and thunderstorms end.
Nuttall
&&
.FIRE WEATHER...
Issued at 224 PM CDT Fri Mar 14 2025
Elevated to critical fire weather danger conditions will begin to
subside this evening as the gusty winds start to decouple.
Scattered showers and thunderstorms will be possible mainly in the
morning before more very dry west Texas air mixes eastward once
again. However, winds will be as gusty with the fresh dry air
arriving Saturday afternoon. /15/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 320 AM CDT Fri Mar 14 2025
Spotter activation may be needed this afternoon and evening for
portions of Deep East Texas, North Louisiana, Southcentral
Arkansas. Spotter activation will be much more likely as early as
Saturday Morning for portions of Deep East Texas, Northern
Louisiana and South Central Arkansas for the redevelopment of
strong to severe thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 78 47 69 / 30 40 0 0
MLU 65 78 50 66 / 40 70 10 0
DEQ 48 75 40 65 / 10 30 0 0
TXK 56 76 44 67 / 10 40 0 0
ELD 57 75 43 66 / 30 50 10 0
TYR 55 75 44 70 / 20 20 0 0
GGG 55 77 45 70 / 20 20 0 0
LFK 59 76 47 71 / 20 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for ARZ050-051-059.
Red Flag Warning until 9 PM CDT this evening for ARZ050-051-059.
LA...None.
OK...Wind Advisory until 7 PM CDT this evening for OKZ077.
Red Flag Warning until 9 PM CDT this evening for OKZ077.
TX...Wind Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124-125-136-137-149.
Red Flag Warning until 9 PM CDT this evening for TXZ096-097-
108>112-124-125-136-137-149.
&&
SHORT TERM...16
LONG TERM....24
AVIATION...09In the hours before
Special weather statement, Mar 14, 7:53 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
853 PM CDT Fri Mar 14 2025
TXZ149-150-152-150245-
Cherokee TX-Rusk TX-Nacogdoches TX-
853 PM CDT Fri Mar 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NACOGDOCHES...
SOUTHEASTERN CHEROKEE AND SOUTHWESTERN RUSK COUNTIES UNTIL 945 PM
CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Maydelle, or 17 miles southwest of Rusk, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Nacogdoches, Rusk, Alto, Douglass, Sacul, Morrill, Trawick,
Cushing, Reklaw, Linwood, Lilbert and Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3192 9490 3167 9462 3154 9513 3154 9514
3155 9515 3156 9514 3159 9517 3157 9521
3158 9526 3160 9528 3160 9526 3162 9526
3163 9529 3164 9528 3165 9529 3166 9528
3167 9529 3168 9528 3170 9531 3171 9531
TIME...MOT...LOC 0152Z 247DEG 40KT 3159 9529
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
15Special weather statement, Mar 14, 8:33 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
933 PM CDT Fri Mar 14 2025
ARZ060-061-150300-
Nevada AR-Hempstead AR-
933 PM CDT Fri Mar 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 10 PM CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Blevins, or 12 miles north of Prescott, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Northeastern Hempstead and Northwestern
Nevada Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3397 9363 3396 9362 3396 9359 3395 9354
3395 9353 3394 9353 3396 9347 3395 9342
3396 9338 3393 9335 3393 9334 3392 9334
3392 9333 3391 9332 3390 9330 3381 9351
TIME...MOT...LOC 0232Z 245DEG 28KT 3397 9346
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13Special weather statement, Mar 14, 8:43 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
943 PM CDT Fri Mar 14 2025
ARZ060-061-070-071-150315-
Miller AR-Nevada AR-Hempstead AR-Lafayette AR-
943 PM CDT Fri Mar 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MILLER...SOUTHERN
HEMPSTEAD...NORTH CENTRAL LAFAYETTE AND SOUTHWESTERN NEVADA COUNTIES
UNTIL 1015 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Fulton, or 12 miles northeast of Texarkana, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Texarkana, Hope, Emmet, Perrytown, Rosston, Fulton, Bodcaw,
Mandeville, Patmos, Oakhaven, Hervey, Sutton, Homan, Laneburg and
Mount Moriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3355 9395 3355 9394 3356 9394 3357 9391
3357 9390 3359 9389 3360 9387 3361 9386
3360 9383 3361 9382 3362 9384 3362 9386
3388 9349 3359 9326 3335 9386 3351 9400
TIME...MOT...LOC 0243Z 233DEG 42KT 3352 9383
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13Tornado, Hempstead
- When
- March 14, 9:09 PM CST to 9:28 PM CST
- Where
- Hempstead County, 2.26 mi NW of Center Pt to 1.8 mi SSE of Shover Spgs
- Rating
- EF1
- Path length
- 8.58 mi
- Path width
- 525 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.524, -93.646
An EF1 tornado with estimated maximum winds near 100 mph touched down late in the evening on March 14th, 2025, along County Road 5 near the intersection of County Road 160 and County Road 161 West. Large branches on trees were snapped, along with a few uprooted trees in this area. The tornado then moved slightly northeast, passing just north of County Road 161 West before then crossing Highway 29 South where the tornado continued to produce tree damage along with structural damage to several residences, mainly damage to roofing. As the tornado continued east, it damaged more structures, with a home experiencing roof damage, along with a camper and cattle trailer thrown approximately 100 yards from their original positions. Extensive tree damage was visible to the east from the backyard of the residence, indicating that the tornado continued in this direction, heading toward County Road 150. Off of County Road 150, a mobile home was completely destroyed, injuring the two residents inside. The roof and walls of the mobile home were separated from the undercarriage and moved from the original position. The tornado continued its path to the east northeast, crossing Little Bodcaw Creek before damaging the roof of another residence off of County Road 57. The tornado would persist for another several miles, mainly uprooting trees and snapping branches as it passed near the intersection of County Road 8 and County Road 3, then County Road 134 and County Road 52. The tornado then finally lifted as it approached Highway 32.
Thunderstorm Wind, Hempstead
- When
- March 14, 9:12 PM CST
- Where
- Hempstead County, 2.07 mi N of Center Pt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.530, -93.620
Tree downed on Highway 29 south of Hope.
Tornado, Nevada
- When
- March 14, 9:55 PM CST to 10:09 PM CST
- Where
- Nevada County, 1.77 mi WNW of Cale to 2.46 mi SSE of Bluff City
- Rating
- EF2
- Path length
- 9 mi
- Path width
- 700 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.643, -93.257
An EF2 tornado with estimated maximum winds near 115 mph touched down late in the evening on March 14th, 2025, along County Road 2434 near the intersection with Highway 200 where damage to vegetation was noted, mainly in the form of large branches broken and a few uprooted trees. The tornado then continued northeast, causing more damage around the intersection of County Road 432 and County Road 45. Here, major loss of roof panels was noted on several small barns and outbuildings. The tornado then continued to track a few miles northeast, passing near Dills Mills and surrounding forested land before strengthening and passing along Highway 299, north of its intersection with County Road 47. This stretch of highway, between County Road 47 and County Road 423, featured extensive damage to trees, with numerous trees snapped and uprooted, some of which fell onto several homes. The tornado reached its peak intensity in this area, with winds speeds of around 115 mph. The tornado continued east/northeast across County Road 424 where more tree damage was found. The tornado's track would then end at White Oak Lake State Park where additional tree damage was found, causing all hiking trails in the park to be temporarily closed. The tornado may have continued briefly over White Oak Lake before lifting as it moved near the Ouachita County line.
Thunderstorm Wind, Nevada
- When
- March 14, 10:07 PM CST
- Where
- Nevada County, 1.5 mi NNW of Bluff City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.740, -93.140
Multiple trees downed across roadways, including Highway 24 east of Prescott.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Kansas, March 14, 20258 deaths · 45 injured · 67 kt wind · 19 events
- Tornadoes and Hail in Missouri, March 14 to 15, 20257 deaths · 2 injured · $39 million · EF3 · 22 events
- Tornadoes and Flash Flooding in Mississippi, March 14 to 15, 20254 deaths · 23 injured · $27,000 · EF4 · 58 events
- Tornadoes and Hail in Missouri, March 14, 20253 deaths · 5 injured · $12 million · EF3 · 52 events
- Tornadoes and Hail in Missouri, March 14, 20253 injured · $11 million · EF3 · 128 events
- Wildfire and Dust Storm in Oklahoma, March 14 to 31, 20251 death · 6 injured · $50 million · 72 kt wind · 117 events
- Tornadoes and Hail in Illinois, March 14, 20257 injured · $1.8 million · EF2 · 69 events
- Tornadoes and Hail in Arkansas, March 14 to 15, 20254 injured · $2.6 million · EF2 · 12 events
- Tornadoes and Hail in Illinois, March 14 to 15, 2025$2.9 million · EF2 · 9 events
- Tornadoes and Hail in Missouri, March 14 to 15, 2025$575,000 · EF2 · 6 events
- Tornadoes and Hail in Illinois, March 14 to 15, 20252 injured · EF2 · 54 events
- Wildfire and High Wind in Missouri, March 14 to 16, 2025$15 million · 53 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249683, 1247993, 1249686, 1247997.